Actually, they didnt take propoxyphene off the market because it was addictive. It is no more or less addictive than many other meds still on the market-probably less addictive than quite a few still onthe market- but it was removed because of cardiac effects. It was found to have profound effects on the heart and in some cases could be fatal so it was taken off the US market. There were many, many people who were well controlled on this medication who were left high and dry when they took it off the market because there is really nothing else that is quite the same. Some people have been able to find good relief swithching to Tramadol. some have used hydrocodone. I have even heard of some using fiorinal in its place for pain because Fiorinal is aspirin, caffeine and butalbital. It may take a bit of trial and error for her to find something that works. What they have her on now is a great deal stronger than Darvon compound and that may be what is making her feel so ill. It may just be too much drug for her system. She may even want to see about going back to using NSAIDS unless she has a reason to contraindicate them, like stomach ulcers. Propoxyphene has about the same analgesic equivelency of aspirin. It is not very strong at all and that why a lot of Drs liked it. Perhaps something like Excedrin Back and Body may work better for her than the heavier opioids.
- Aspirin Drug Information
- Aspirin / Caffeine / Propoxyphene Drug Information
- Caffeine Drug Information
- Propoxyphene Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Nov 2009 • 1 answer
Posted 28 Jul 2010 • 2 answers
Posted 31 Oct 2013 • 2 answers
Posted 26 Dec 2013 • 1 answer
Posted 4 Jan 2014 • 3 answers